Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 12, 2018, 1:03 AM CDT for Christian County, Cumberland County, Shelby County, Illinois. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 1:03 AM CDT (06:03 UTC)
- Expired
- Jun 12, 2018, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, IL, Cumberland County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:00 AM CDT | HEAVY RAIN 2.43 | Windsor, IL | |
| Jun 12, 6:00 AM CDT | HEAVY RAIN 3.14 | Pana, IL | |
| Jun 12, 6:45 AM CDT | FLASH FLOOD | Neoga, IL | FLOODING CONTINUES TO IMPACT MANY ROADS ACROSS WESTERN CUMBERLAND COUNTY. PARTS OF US-45 ARE UNDER WATER. |
| Jun 12, 6:45 AM CDT | FLASH FLOOD | Pana, IL | FLASH FLOODING CONTINUES ACROSS SOUTHEAST CHRISTIAN COUNTY, WITH SIGNIFICANT FLOODING REPORTED IN AND AROUND PANA. |
| Jun 12, 6:45 AM CDT | FLASH FLOOD | Tower Hill, IL | WIDESPREAD FLOODING IS CONTINUING COUNTYWIDE. |
| Jun 12, 7:00 AM CDT | HEAVY RAIN 1.55 | 6 Nne Pana, IL | |
| Jun 12, 7:00 AM CDT | HEAVY RAIN 3.3 | Neoga, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 342 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
216
WGUS53 KILX 120603
FFWILX
ILC021-035-173-121200-
/O.NEW.KILX.FF.W.0010.180612T0603Z-180612T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
103 AM CDT TUE JUN 12 2018
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southeastern Christian County in central Illinois...
Shelby County in central Illinois...
Western Cumberland County in east central Illinois...
* Until 700 AM CDT
* At 102 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen on very saturated ground. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Shelbyville, Toledo, Pana, Neoga, Assumption, Windsor, Stewardson,
Findlay, Tower Hill, Jewett, Montrose, Westervelt, Woodbury,
Strasburg, Rosamond, Clarksburg, Sigel, Trowbridge, Wolf Creek
State Park and Mode.
This includes the following highways...
Interstate 57 between mile markers 169 and 178.
Interstate 70 between mile markers 105 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3917 8819 3917 8847 3922 8847 3932 8914
3935 8914 3935 8932 3961 8899 3955 8874
3952 8871 3952 8870 3945 8858 3936 8846
3931 8825
$$
ShimonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 12:55 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 12, 12:55 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1255 AM CDT Tue Jun 12 2018 .UPDATE... Issued at 925 PM CDT Mon Jun 11 2018 Very heavy rainfall has already occurred since 4 pm in our southeast counties from slow moving storms. Radar estimates and a few reports show that 2 to 3 inches of rain has already affected portions of our Flash Flood Watch area. The storms are projected to continue to affect areas south of I-70 the rest of the evening, before a break in the rains develops. A large complex of storms in southwest Iowa is tracking to the E-SE. High res models have differing solutions, but the consensus points toward the strongest portion of that line passing by to the southwest of our counties. A line of storms still looks probable for at least our western counties after midnight and into early Tuesday morning. With storm tracks in a SE direction, the Flash Flood Watch counties stand to see another round of rains into tomorrow morning. Will keep the watch as is, and issue an update to cover the rainfall that has already fallen since 4 pm, and any additional rainfall expected overnight. Thick cirrus from the Iowa MCS will overspread our area overnight, as the complex approaches western IL. Those clouds will work to keep low temps a bit warmer, as well as keep dewpoints higher. Patchy fog will be possible overnight, but not expecting much in the way of dense fog. Updates this evening were mainly to weather/PoP grids, as well as sky cover trends. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 250 PM CDT Mon Jun 11 2018 Frontal boundary extends across southwestern counties this afternoon with partly cloudy skies and temperatures in the 80s southwest of the boundary and mostly cloudy conditions and temps mostly in the 70s northeast of the front. Instability is limited to the boundary and southwest. Chances of precip should be limited north of the front until later this evening when weak wave approaches after the main mid-level ridge axis gets east of the area. Wave should induce a more southerly component to low level flow and should allow moist/unstable air to override cool air and produce storms. Models are quite diverse regarding coverage and intensity tonight and Tuesday. NAM Nest is most robust with areas of several inches forecast in some areas that received 3+ inches from last night. Given precip water values (near 90 percentile for mid-June) can not discount this entirely. With at least some potential will be going with a small flash flood watch for areas impacted yesterday that are close to the boundary. .LONG TERM...(Tuesday night through Monday) ISSUED AT 250 PM CDT Mon Jun 11 2018 Cold front should push through forecast area Tuesday with slightly drier air and a lull in precip chances. Late in the week heights build as flow becomes more meridional and trough digs along the west coast. Storm track should push north of the area with only isolated storms expected within the ridge by the weekend. Abundant sunshine and 850 mb temps around 20C will support temps into the 90s for the weekend with apparent temperatures topping 100. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1255 AM CDT Tue Jun 12 2018 A warm front lifting northward into central IL overnight will shift ENE winds less than 10 kts to SE and eventually SSW by mid Tue morning. Weak lift along frontal boundary and moist airmass will also develop scattered showers and thunderstorms, which recently have started to appear near PIA and CMI. IFR to MVFR conditions will be possible overnight into early Tue morning with this convection along with some low clouds and fog too. Daytime heating to destabilize airmass again by Tue afternoon with isolated showers and thunderstorms appearing, though coverage appears too isolated to pinpoint down in the tafs. Winds to veer SW at 6-12 kts during Tuesday and diminish to around 5 kts after sunset Tue. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this afternoon for ILZ047-049>052-054- 056-061-062-066>068-071>073. && UPDATE...Shimon SHORT TERM...Barker LONG TERM...Barker AVIATION...07
Hazardous weather outlook, Jun 11, 3:44 PM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 344 PM CDT Mon Jun 11 2018 ILZ027>031-036>038-040>043-048-121100- De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Peoria- Schuyler-Stark-Tazewell-Woodford- 344 PM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible today and tonight across parts of central Illinois. Severe storms are not expected, though an isolated thunderstorm could have gusty winds and small hail especially south of Peoria and Bloomington. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A few thunderstorms are still possible on Tuesday. The threat of severe storms is low, however an isolated thunderstorm could have gusty winds and small hail. There is a chance of thunderstorms again on Thursday and Thursday night. Isolated thunderstorms are again possible Saturday afternoon. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking in the upper 90s to near 100 degrees from Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-053-055-057-063-121100- Champaign-Clark-Douglas-Edgar-Macon-Piatt-Vermilion- 344 PM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible today and tonight across parts of central Illinois. Severe storms are not expected, though an isolated thunderstorm could have gusty winds and small hail especially south of Peoria and Bloomington. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A few thunderstorms are still possible on Tuesday. The threat of severe storms is low, however an isolated thunderstorm could have gusty winds and small hail. There is a chance of thunderstorms again on Thursday and Thursday night. Isolated thunderstorms are again possible Saturday afternoon. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking in the upper 90s to near 100 degrees from Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ047-049>052-054-056-061-062-066>068-071>073-121100- Cass-Christian-Clay-Coles-Crawford-Cumberland-Effingham-Jasper- Lawrence-Morgan-Moultrie-Richland-Sangamon-Scott-Shelby- 344 PM CDT Mon Jun 11 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible today and tonight across parts of central Illinois. Most areas have received several inches of rain in the last 24 to 36 hours, with isolated amounts from 4 to 6 inches. Any excessive rainfall over saturated ground would rapidly result in runoff, increasing the flash flood threat. Severe storms are not expected, though an isolated thunderstorm could have gusty winds and small hail especially south of Peoria and Bloomington. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A few thunderstorms are still possible on Tuesday. The threat of severe storms is low, however an isolated thunderstorm could have gusty winds and small hail. There is a chance of thunderstorms again on Thursday and Thursday night. Isolated thunderstorms are again possible Saturday afternoon. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking in the upper 90s to near 100 degrees from Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
In the hours before
Local storm report, Jun 11, 11:19 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1119 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM FLASH FLOOD 3 SE CLAY CITY 38.65N 88.31W
06/11/2018 CLAY IL LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED SOUTHEAST OF CLAY CITY.
WILCOX BRIDGE LANE FLOODED AND CLOSED.
&&
SHIMONLocal storm report, Jun 11, 11:22 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1122 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLASH FLOOD 2 E BEECHER CITY 39.19N 88.75W
06/11/2018 EFFINGHAM IL LAW ENFORCEMENT
FLOODING ON HIGHWAY 33 NEAR N 300TH STREET.
&&
SHIMONLocal storm report, Jun 11, 11:24 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1124 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLASH FLOOD 1 E EFFINGHAM 39.12N 88.53W
06/11/2018 EFFINGHAM IL LAW ENFORCEMENT
FLOODING IN SEVERAL PLACES ALONG E FAYETTE AVENUE EAST OF
EFFINGHAM
&&
SHIMONLocal storm report, Jun 11, 11:28 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1128 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG PETROLIA 38.77N 87.78W
06/11/2018 LAWRENCE IL LAW ENFORCEMENT
LARGE TREES DOWN IN PETROLIA. TIME ESTIMATED BY RADAR.
&&
SHIMONLocal storm report, Jun 11, 11:29 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1129 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG STRASBURG 39.35N 88.62W
06/11/2018 SHELBY IL TRAINED SPOTTER
LARGE TREE LIMBS BLOWN DOWN AND A POWER POLE DOWN. TIME
ESTIMATED.
0654 PM HAIL 3 S CLAY CITY 38.64N 88.35W
06/11/2018 M1.00 INCH CLAY IL EMERGENCY MNGR
0710 PM HAIL 4 S CLAY CITY 38.63N 88.35W
06/11/2018 M1.75 INCH CLAY IL EMERGENCY MNGR
0737 PM HAIL DIETERICH 39.06N 88.38W
06/11/2018 M1.00 INCH EFFINGHAM IL EMERGENCY MNGR
0800 PM TSTM WND DMG PETROLIA 38.77N 87.78W
06/11/2018 LAWRENCE IL LAW ENFORCEMENT
LARGE TREES DOWN IN PETROLIA. TIME ESTIMATED BY RADAR.
1030 PM FLASH FLOOD 3 NNW OBLONG 39.04N 87.93W
06/11/2018 CRAWFORD IL LAW ENFORCEMENT
FLOODING ON N 100TH ST NORTH OF 1360N. CAR STALLED OUT.
1030 PM FLASH FLOOD BELLAIR 39.15N 87.95W
06/11/2018 CRAWFORD IL LAW ENFORCEMENT
WATER RESCUE CONDUCTED JUST WEST OF BELLAIR ON E 2000TH
AVE DUE TO VEHICLE STALLED IN FLOODING.
1033 PM FLASH FLOOD 3 SE CLAY CITY 38.65N 88.31W
06/11/2018 CLAY IL LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED SOUTHEAST OF CLAY CITY.
WILCOX BRIDGE LANE FLOODED AND CLOSED.
1035 PM FLASH FLOOD HUTSONVILLE 39.11N 87.66W
06/11/2018 CRAWFORD IL LAW ENFORCEMENT
FLOODING ON SEVERAL ROADS IN HUTSONVILLE.
1035 PM FLASH FLOOD PALESTINE 39.00N 87.61W
06/11/2018 CRAWFORD IL LAW ENFORCEMENT
FLOODING REPORTED ON SEVERAL STREETS IN LOW LYING AREAS
NEAR CREEKS AROUND PALESTINE
1036 PM FLASH FLOOD 1 E EFFINGHAM 39.12N 88.53W
06/11/2018 EFFINGHAM IL LAW ENFORCEMENT
FLOODING IN SEVERAL PLACES ALONG E FAYETTE AVENUE EAST OF
EFFINGHAM
1036 PM FLASH FLOOD 2 E BEECHER CITY 39.19N 88.75W
06/11/2018 EFFINGHAM IL LAW ENFORCEMENT
FLOODING ON HIGHWAY 33 NEAR N 300TH STREET.
1049 PM FLASH FLOOD BRIDGEPORT 38.71N 87.76W
06/11/2018 LAWRENCE IL LAW ENFORCEMENT
800E SOUTH OF BRIDGEPORT TO THE COUNTY LINE FLOODED. MANY
ROADS IN BRIDGEPORT CLOSED DUE TO FLOODING.
&&
SHIMONSpecial weather statement, Jun 11, 11:57 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1157 PM CDT MON JUN 11 2018
ILZ052-054-061-120600-
Christian-Moultrie-Shelby-
1157 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN...SOUTH
CENTRAL MOULTRIE AND SHELBY COUNTIES UNTIL 100 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm
over Pana, or 10 miles east of Nokomis, moving east at 15 mph.
Another strong storm was 2 miles southeast of Tower Hill, moving
east at 15 mph.
Dime size hail will be possible with these storms.
Locations impacted include...
Shelbyville, Pana, Windsor, Stewardson, Cowden, Tower Hill,
Westervelt, Strasburg, Herrick, Rosamond, Clarksburg, Sigel, Oconee,
Trowbridge, Wolf Creek State Park, Mode, Eagle Creek State Park and
Vanderville.
This includes Interstate 57 between mile markers 169 and 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3922 8914 3935 8914 3935 8935 3946 8929
3951 8862 3943 8847 3922 8847
TIME...MOT...LOC 0456Z 275DEG 14KT 3936 8911
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 50 min |
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 45 min |
| Jun 11, 7:34 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 24 min |
| Jun 11, 9:20 PM CDT | River Flood Warning | ILX | Clay, Richland | 8 days |
| Jun 11, 10:10 PM CDT | Flash Flood Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 6 hr |
| Jun 11, 11:57 PM CDT | Special Weather Statement | ILX | Shelby | 63 min |
| Jun 12, 6:00 AM CDT | Flash Flood Warning | ILX | Clay, Effingham | 4 hr |
| Jun 12, 6:57 AM CDT | Flash Flood Warning | ILX | Christian, Cumberland, Shelby | 4 hr |
| Jun 12, 9:56 AM CDT | Areal Flood Warning | ILX | Clay, Effingham | 6 hr |
| Jun 12, 9:57 AM CDT | River Flood Warning | ILX | Piatt | 53 hr |
| Jun 12, 2:59 PM CDT | Flash Flood Watch | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.